MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HORNET; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION HORNET; CATHETER, GUIDEWIRE
Model Number 2833
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that tip detachment and vessel dissection occurred.A 190cm, straight-tip hornet guidewire was inserted to the target lesion located in the mid left anterior descending artery.However, during procedure the wire broke off and it remained in the target lesion and caused vessel dissection.The procedure was completed with a non bsc device.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.It was confirmed that part of the distal end is missing and the wire is kinked.Specifically, the core was severed at a position about 8mm from the tip and at a position 13mm from the tip.The coil was stretched in the direction of the tip and severed.The length of the missing core wire is approximately 8mm and the length of the missing coil is estimated to be at most about 13mm.Also, there were two kinks observed; one 50mm from the distal tip with the wire bent at 50 degrees and the other 825mm from the distal tip with the wire bent at 85 degrees.

Brand Name
HORNET
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8125278
Report Number2134265-2018-63452
Device Sequence Number19414404
Product Code DQX
UDI-Device Identifier08714729887713
UDI-Public08714729887713
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K152231
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Model Number2833
Device Catalogue Number2833
Device Lot Number0020901720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;